Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 3:10 PM EDT for McIntosh County, Georgia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2013, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 4, 2013, 4:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:19 PM EDT | TSTM WND DMG | 1 Ssw Ridgeville, GA | MCINTOSH COUNTY REPORTED SEVERAL TREES DOWN NEAR CYPRESS STREET IN DARIEN. |
| Jun 4, 3:40 PM EDT | TSTM WND DMG | 1 Ene Darien, GA | LONG MCINTOSH 911 REPORTED TREES DOWN ON MURRAY TOWNSEND RD AT HWY 99. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS52 KCHS 041910
SVRCHS
GAC191-042015-
/O.NEW.KCHS.SV.W.0044.130604T1910Z-130604T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EDT
* AT 311 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
CARNIGAN...MOVING SOUTH AT 20 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RIDGEVILLE...CARNIGAN...DARIEN...WOLF ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3128 8141 3131 8134 3132 8137 3130 8142
3131 8144 3133 8144 3133 8148 3138 8155
3152 8150 3149 8124 3138 8128 3139 8130
3143 8132 3136 8127 3129 8129 3130 8133
3128 8131
TIME...MOT...LOC 1911Z 010DEG 16KT 3139 8139
$$4 follow-up statements
218
WWUS52 KCHS 041928
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT TUE JUN 4 2013
GAC191-042015-
/O.CON.KCHS.SV.W.0044.000000T0000Z-130604T2015Z/
MCINTOSH GA-
328 PM EDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ASHINTILLY...MOVING SOUTH AT 10
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO ISLAND...VALONA
AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3128 8141 3131 8134 3132 8137 3130 8142
3131 8144 3133 8144 3133 8148 3138 8155
3152 8150 3149 8124 3138 8128 3139 8130
3143 8132 3136 8127 3129 8129 3130 8133
3128 8131
TIME...MOT...LOC 1929Z 009DEG 10KT 3138 8140
$$163
WWUS52 KCHS 041940
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT TUE JUN 4 2013
GAC191-042015-
/O.CON.KCHS.SV.W.0044.000000T0000Z-130604T2015Z/
MCINTOSH GA-
340 PM EDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DARIEN...MOVING SOUTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO ISLAND...VALONA
AND WOLF ISLAND.
AT 319 PM EDT...LAW ENFORCEMENT REPORTED DOWNED TREES IN DARIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND LARGE HAIL ARE OCCURRING WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3128 8141 3131 8134 3132 8137 3130 8142
3131 8144 3133 8144 3133 8148 3138 8155
3152 8150 3149 8124 3138 8128 3139 8130
3143 8132 3136 8127 3129 8129 3130 8133
3128 8131
TIME...MOT...LOC 1940Z 009DEG 10KT 3135 8141
$$764
WWUS52 KCHS 042001
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT TUE JUN 4 2013
GAC191-042015-
/O.CON.KCHS.SV.W.0044.000000T0000Z-130604T2015Z/
MCINTOSH GA-
401 PM EDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DARIEN...MOVING SOUTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...DARIEN...RIDGEVILLE AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3131 8134 3132 8137 3130 8142 3133 8144
3133 8148 3137 8153 3138 8155 3146 8152
3143 8127 3143 8126 3138 8128 3143 8132
3136 8127 3129 8129 3130 8133 3128 8131
3128 8140
TIME...MOT...LOC 2001Z 009DEG 10KT 3132 8142
$$147
WWUS52 KCHS 042013
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT TUE JUN 4 2013
GAC191-042024-
/O.EXP.KCHS.SV.W.0044.000000T0000Z-130604T2015Z/
MCINTOSH GA-
413 PM EDT TUE JUN 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF MCINTOSH COUNTY
WILL EXPIRE AT 415 PM EDT...
AT 414 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3131 8134 3132 8137 3130 8142 3133 8144
3133 8148 3137 8153 3138 8155 3146 8152
3143 8127 3143 8126 3138 8128 3143 8132
3136 8127 3129 8129 3130 8133 3128 8131
3128 8140
TIME...MOT...LOC 2014Z 009DEG 10KT 3130 8141
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:42 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 4, 1:42 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT TUE JUN 4 2013 .SYNOPSIS... A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND. ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER 80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS. WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS WEDNESDAY NIGHT. THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE CLOUD COVER WILL KEEP HIGHS IN THE MID 80S. THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO. OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE. THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND THUNDERSTORMS LIKELY DURING THIS TIME FRAME. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS INLAND. THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT TIME. EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE PROBABLE. && .MARINE... TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15 KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL. WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME. HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL. && .HYDROLOGY... A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE TIMES OF HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...JAQ LONG TERM...JAQ AVIATION...RJB MARINE...JAQ/RJB HYDROLOGY...
Hazardous weather outlook, Jun 4, 4:44 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 444 AM EDT TUE JUN 4 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 444 AM EDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY. SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT IS STILL TO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 12:52 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE JUN 4 2013
SCZ050-052-041715-
CHARLESTON-TIDAL BERKELEY-
1252 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 115 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MAYBANK BRIDGE...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MAYBANK BRIDGE...SAINT ANDREWS...SOUTH WINDERMERE...THE CITADEL...
JAMES ISLAND COUNTY PARK...STONO...CHARLESTON...DOWNTOWN
CHARLESTON...JAMES ISLAND...BATTERY POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3275 7984 3275 7986 3276 7987 3277 7987
3277 7989 3278 7990 3277 7992 3275 7991
3276 7987 3273 7986 3269 7988 3268 7988
3264 7998 3262 7998 3273 8014 3286 8001
3278 7979
TIME...MOT...LOC 1652Z 302DEG 10KT 3276 8000Special weather statement, Jun 4, 1:33 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT TUE JUN 4 2013
GAZ116-117-138>141-041800-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
133 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 200 PM EDT...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUNBURY...SEABROOK...HALFMOON LANDING...ST. CATHERINES ISLAND...
HARRIS NECK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3160 8148 3189 8128 3181 8118 3179 8118
3179 8116 3176 8117 3174 8116 3171 8116
3171 8113 3170 8113 3162 8113 3155 8117
3152 8117 3143 8123
TIME...MOT...LOC 1733Z 318DEG 8KT 3173 8125Special weather statement, Jun 4, 1:57 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT TUE JUN 4 2013
GAZ138>141-041845-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
157 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 245 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARRIS NECK...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARRIS NECK...HALFMOON LANDING...SHELLMAN BLUFF...PINE HARBOR...
FAIRHOPE...EULONIA...CRESCENT...BLACKBEARD ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3150 8154 3175 8137 3168 8113 3163 8113
3155 8117 3152 8117 3140 8126 3139 8126
3137 8125 3137 8126 3138 8126 3138 8128
3143 8132 3138 8130 3136 8127 3133 8128
3132 8125 3130 8126
TIME...MOT...LOC 1757Z 351DEG 15KT 3163 8125Special weather statement, Jun 4, 2:43 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EDT TUE JUN 4 2013 SCZ043-048>050-041915- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 243 PM EDT TUE JUN 4 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ASHEPOO...GREEN POND...JACKSONBORO...FENWICK...BECK LANDING...PARKERS FERRY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... TORRENTIAL RAINFALL WHICH MAY PRODUCE MINOR FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3283 8028 3256 8030 3268 8073 3282 8070 TIME...MOT...LOC 1843Z 283DEG 13KT 3273 8049
Local storm report, Jun 4, 2:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 W SAVANNAH HISTORIC D 32.07N 81.14W
06/04/2013 M0.70 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL.
0240 PM TSTM WND GST 2 W SAVANNAH HISTORIC D 32.07N 81.14W
06/04/2013 E60 MPH CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED WIND GUST TO 60 MPH.
&&
EVENT NUMBER CHS1300329
EVENT NUMBER CHS1300330
JRLSpecial weather statement, Jun 4, 3:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUN 4 2013
GAZ140-141-041930-
COASTAL MCINTOSH-INLAND MCINTOSH-
304 PM EDT TUE JUN 4 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIDGEVILLE...ASHINTILLY...WOLF ISLAND...DARIEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3131 8144 3133 8144
3133 8146 3135 8150 3153 8142 3150 8125
3137 8125 3138 8126 3139 8129 3143 8132
3138 8130 3137 8128 3133 8128 3132 8125
3130 8126 3129 8130
TIME...MOT...LOC 1904Z 014DEG 15KT 3140 8138The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:48 PM EDT | Special Weather Statement | CHS | Liberty | 42 min |
| Jun 4, 1:33 PM EDT | Special Weather Statement | CHS | McIntosh | 27 min |
| Jun 4, 1:57 PM EDT | Special Weather Statement | CHS | McIntosh | 48 min |
| Jun 4, 2:15 PM EDT | Areal Flood Advisory | CHS | Chatham | 90 min |
| Jun 4, 2:20 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 40 min |
| Jun 4, 3:04 PM EDT | Special Weather Statement | CHS | McIntosh | 26 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 64 min |
| Jun 4, 3:36 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty | 54 min |
| Jun 4, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 53 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | CHS | Bulloch | 34 min |
| Jun 4, 5:02 PM EDT | Special Weather Statement | CHS | Bulloch | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.